Alert archive / Kentucky / Frost Advisories in 2011

Frost Advisory 5, NWS Jackson, KY

October 22, 201130 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Oct 22, 2011, 4:16 AM EDT for 30 counties in Kentucky. It took effect at Oct 22, 2011, 11:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2011, 4:16 AM EDT (08:16 UTC)
In effect from
Oct 22, 2011, 11:00 PM EDT
Expired
Oct 23, 2011, 9:00 AM EDT
In force
10 hr
Issued by
NWS Jackson, KY
All 30 counties

Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 29 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WWUS73 KJKL 220816
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
416 AM EDT SAT OCT 22 2011

...FROST EXPECTED THIS MORNING AND AGAIN LATE TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL BE RESPONSIBLE FOR MORNING LOWS
FALLING TO AROUND 32 DEGREES...PARTICULARLY IN MOST VALLEY AREAS.
CONSEQUENTLY WIDESPREAD FROST IS EXPECTED THROUGH EARLY THIS
MORNING. THE FROST WILL BE MOST PREVALENT IN THE VALLEY LOCATIONS.
CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN TONIGHT WITH LOWS ONCE
AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS WILL PROVIDE
ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY LOCATIONS.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-221300-
/O.NEW.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/
/O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
416 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING. 

* FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING. IT
  WILL BE MOST PREVALENT IN VALLEYS...AND MORE PATCHY IN NATURE ALONG
  THE HIGHER RIDGES. AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11
  PM...AND CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE
  CONFINED TO VALLEY LOCATIONS.

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS THIS
  MORNING. RIDGES WILL REMAIN A BIT WARMER...WITH LOWS IN THE MID
  30S. TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS
  AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ044-050-051-221300-
/O.CON.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
416 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* FROST IS EXPECTED IN MOST LOCATIONS THROUGH 9 AM THIS MORNING.

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES THIS MORNING.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAS
4 follow-up statements
494 
WWUS73 KJKL 221257 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
857 AM EDT SAT OCT 22 2011

...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT...

.CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH
LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS
WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY
LOCATIONS.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-222100-
/O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
/O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
857 AM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SUNDAY...
...THE FROST ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY FOR THIS MORNING. A SECOND FROST ADVISORY REMAINS IN EFFECT
FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY.

* AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND CONTINUE
  THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE CONFINED TO VALLEY
  LOCATIONS.

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS
  AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES.

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ044-050-051-221400-
/O.CAN.KJKL.FR.Y.0004.000000T0000Z-111022T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
857 AM EDT SAT OCT 22 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY. 

WITH THE MORNING SUN HAVING MELTED OFF MOST OR ALL OF ANY REMAINING
FROST THE FROST ADVISORY FOR THIS MORNING HAS BEEN CANCELLED.

$$

KAS/AR
848 
WWUS73 KJKL 221951 AAB
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT SAT OCT 22 2011

...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT...

.CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH
LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS
WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY
LOCATIONS.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-230400-
/O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
351 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM EDT SUNDAY. 

* AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND 
  CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE 
  CONFINED TO VALLEY LOCATIONS. 

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS 
  AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. 

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AR
004 
WWUS73 KJKL 230101
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
901 PM EDT SAT OCT 22 2011

...FROST EXPECTED IN THE VALLEYS AGAIN LATE TONIGHT...

.CLEAR SKIES AND LIGHT WINDS ARE EXPECTED AGAIN LATE TONIGHT WITH
LOWS ONCE AGAIN FALLING TO AROUND 32 DEGREES IN THE VALLEYS. THIS
WILL PROVIDE ANOTHER OPPORTUNITY FOR FROST ACROSS MOST VALLEY
LOCATIONS.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-231300-
/O.CON.KJKL.FR.Y.0005.111023T0300Z-111023T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
901 PM EDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY. 

* AREAS OF FROST WILL REDEVELOP TONIGHT AFTER 11 PM...AND 
  CONTINUE THROUGH 9 AM SUNDAY MORNING. THE FROST WILL BE 
  CONFINED TO VALLEY LOCATIONS. 

* TEMPERATURES WILL BOTTOM OUT AROUND 32 DEGREES IN THE VALLEYS 
  AGAIN TONIGHT...WHILE RIDGES WILL REMAIN AROUND 40 DEGREES. 

* PEOPLE WITH OUTDOOR PLANTS SENSITIVE TO FROST SHOULD TAKE 
  STEPS TO PROTECT THEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AR/SHALLENBERGER
937 
WWUS73 KJKL 231306
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
906 AM EDT SUN OCT 23 2011

...FROST ADVISORY HAS EXPIRED...

.RISING TEMPERATURES HAVE ENDED THE FROST THREAT.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-231415-
/O.EXP.KJKL.FR.Y.0005.000000T0000Z-111023T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
906 AM EDT SUN OCT 23 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

AFTER MORNING LOW TEMPERATURES AT OR SLIGHTLY BELOW THE FREEZING
MARK...TEMPERATURES IN VALLEY LOCATIONS ARE RISING ABOVE
FREEZING. THEREFORE...FROST IS NO LONGER A THREAT.

$$

AR/SHALLENBERGER/JP

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:41 AM EDT, 35 minutes earlier.

Area forecast discussion, Oct 22, 3:41 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
341 AM EDT SAT OCT 22 2011

.SHORT TERM.../TODAY THROUGH MONDAY/...UPDATED

A VERY QUIET...BUT CHILLY START TO THE WEEKEND AS HIGH PRESSURE
REMAINS CENTERED ACROSS TENNESSEE VALLEY THIS MORNING. TEMPERATURES
HAVE DIPPED WELL INTO THE 30S...WITH FROST DEVELOPMENT LIKELY ACROSS
A GOOD CHUNK OF EASTERN KENTUCKY. THE FROST ADVISORY WILL BE ALLOWED
TO CONTINUE THROUGH 9 AM THIS MORNING.

HIGH PRESSURE WILL REMAIN FAIRLY STATIONARY OR SLOWLY PUSH EAST OF
THE AREA OVER THE NEXT 24 HOURS. THIS WILL YIELD CLEAR SKIES...WITH
MILDER DAYTIME HIGHS TODAY...AND FROSTY TEMPERATURES ONCE AGAIN
TONIGHT. WILL GO AHEAD AND ISSUE A NEW FROST ADVISORY FOR TONIGHT TO
COINCIDE WITH THE ONE ALREADY OUT.

A NORTHERN STREAM SHORTWAVE WILL PUSH ACROSS THE NORTHERN GREAT LAKES
LATE SUNDAY NIGHT THROUGH MONDAY. BEST FORCING AND MOISTURE REMAINS
WELL NORTH OF OUR AREA...SO FEEL NO NEED TO INCREASE POPS AT ALL. IN
FACT...IT DOES NOT LOOK LIKE MUCH CLOUD COVER WILL PUSH ACROSS
EASTERN KENTUCKY...LEAVING MONDAY PARTLY CLOUDY. WITH THE BREAKS IN
THE CLOUD COVER...HIGH WILL HAVE NO PROBLEM CLIMBING TO AROUND 70.

.LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/...UPDATED

THE MODELS ARE IN GOOD AGREEMENT WITH THE PATTERN EVOLUTION ALOFT
THROUGH THURSDAY. AFTER THIS...THEY START TO SEPARATE BASED
PRIMARILY ON A SHORTWAVE THAT DROPS THROUGH THE SOUTHERN ROCKIES.
THIS SHORTWAVE DIVES FURTHEST SOUTH IN THE OLD ECMWF WHILE THE
LATEST GFS SPINS IT UP FURTHER TO THE NORTH. THE LATEST GEM SPLITS
THE DIFFERENCE IN ITS LATTER PANELS IN A WAY THAT DOES NOT PROVIDE
MUCH WEIGHT FOR CHOOSING ONE OF THE OUTLYING SOLUTIONS OVER ANY
OTHER. THE DIFFERENT HANDLING OF THIS SHORTWAVE ALOFT DOES LEAD TO
SIGNIFICANT DIFFERENCES AT THE SFC FOR THE LATTER PART OF THE
EXTENDED...THOUGH. SPECIFICALLY...THE GFS GENS UP A DEEP AND SLOW
MOVING LOW THROUGH THE TENNESSEE VALLEY WHILE THE OLD ECMWF KEEPS
THE BEST ENERGY TO THE SOUTH AND LESS CONSOLIDATED SO THAT ITS WHOLE
SFC SYSTEM SLIDES THROUGH THE SOUTHEAST QUICKER AND WITH LESS IMPACT
FOR EAST KENTUCKY. FOR NOW...WILL SPLIT THE DIFFERENCE AND ONLY
SLOWLY INTRODUCE THE POTENTIAL SLOW DOWN FOR THE STORM SYSTEM AND
ITS PCPN ON FRIDAY. THE CONSENSUS MODEL SOLUTION INCORPORATES THIS
POTENTIAL WELL AND ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE
GRIDDED COMMON STARTING POINT FOR THE EXTENDED FORECAST.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS...

OUR WEATHER PATTERN WILL TRANSITION FROM THE BROAD TROUGHING IN
PLACE OVER THE WEEKEND TO ONE FEATURING A LOW AMPLITUDE RIDGE OVER
THE SOUTHEAST U.S. EARLY NEXT WEEK. THE RESULTING SOUTHWEST FLOW
WHICH DEVELOPS OVER THE AREA WILL SEND TEMPS BACK INTO THE 70S BY
MONDAY AND TUESDAY AND FORECAST HIGHS WERE BOOSTED A FEW DEGREES
ABOVE THE CONSENSUS GUIDANCE BOTH DAYS...BUT NOT QUITE AS WARM AS
THE GFSX MOS INDICATES. A WEAK COLD FRONT IS PROGGED TO SAG INTO THE
OHIO VALLEY ON MONDAY FORCED BY A RIPPLE IN THE QUICKENING FLOW
ALOFT. A FEW MODELS HINT AT A SHOWER OR TWO OVER OUR NORTHERN
COUNTIES...BUT THE OVERALL TREND IN THE RECENT PROGS HAS BEEN FOR
ANY ASSOCIATED SHOWER ACTIVITY TO REMAIN TO OUR NORTH AND HAVE
REMOVED ANY MENTION OF SHOWERS FOR MONDAY. SURFACE HIGH PRESSURE
WILL REMAIN DOMINANT OVER OUR AREA AND RESULT IN FAIR SKIES MONDAY
NIGHT INTO TUESDAY.

A SHORTWAVE WILL THEN BEGIN TO DIG INTO THE NORTHERN PLAINS BY
MIDWEEK...PROGRESSING SOUTHEAST CARVING OUT A NEW LONGWAVE TROUGH
OVER THE EAST BY THE END OF THE PERIOD. LATEST MODEL TIMING AGREES
WELL WITH THE INHERITED FORECAST AND FEW CHANGES WERE MADE. A COLD
FRONT WILL SAG INTO THE AREA ON WEDNESDAY...AND STALL OUT AS IT
WAITS ON THE SPONSORING TROUGH TO SWING THROUGH. THIS SHOULD RESULT
IN A PROLONGED PERIOD OF RAIN...BEGINNING IN OUR NORTHWEST COUNTIES
LATE TUESDAY NIGHT OR WEDNESDAY AND SPREADING SOUTHEAST TO COVER OUR
REMAINING COUNTIES WEDNESDAY NIGHT AND THURSDAY. A THUNDERSTORM WILL
ALSO BE POSSIBLE UNTIL THE FRONT CLEARS THE AREA ON THURSDAY. THE
SYSTEM IS THEN EXPECTED TO PULL AWAY THURSDAY NIGHT...LEAVING EAST
KENTUCKY IN A MUCH COOLER REGIME WITH JUST A SLIGHT CHANCE OF A
SHOWER LINGERING IN OUR EASTERN COUNTIES BY FRIDAY MORNING.

&&

.AVIATION.../06Z TO 06Z/

MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH MUCH OF THE FORECAST
PERIOD. THE ONLY EXCEPTION WILL BE SOME LIGHT MVFR VALLEY FOG
IMPACTING AREAS AROUND KLOZ AND PERHAPS KSME OVERNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM EDT SUNDAY FOR
KYZ052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM...ABE/GREIF
AVIATION...KAS
Hazardous weather outlook, Oct 22, 4:00 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EDT SAT OCT 22 2011

KYZ052-058>060-068-069-079-080-083>088-104-106>120-231200-
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
400 AM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY TO WIDESPREAD FROST WILL CONTINUE THROUGH 9 AM OVER MUCH OF
THE AREA. IT WILL BE MOST PREVALENT IN THE VALLEYS...AND MORE
SCATTERED IN NATURE ON THE RIDGES.

PATCHY TO WIDESPREAD FROST WILL OCCUR AGAIN LATE TONIGHT...MAINLY IN
THE VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-050-051-231200-
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
400 AM EDT SAT OCT 22 2011

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY TO WIDESPREAD FROST WILL CONTINUE THROUGH 9 AM OVER MUCH OF
THE AREA. IT WILL BE MOST PREVALENT IN THE VALLEYS...AND MORE
SCATTERED IN NATURE ON THE RIDGES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS

Nearby

Frost Advisories in Kentucky, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.